Desensitisation

Once patients become allergic to a drug, it is better that they should never again come into contact with it. Desensitisation (in hospital) may be considered where a patient has suffered an IgE-mediated reaction to penicillin and requires the drug for serious infection, e.g. meningitis or endocarditis. Such people can be desensitised by giving very small amounts of allergen, which are than gradually increased (usually every few hours) until a normal dose is tolerated. The procedure may necessitate cover with a corticosteroid and a (3-adrenoceptor agonist (both of which inhibit mediator synthesis and release), and an Hj-receptor antihistamine may be added if an adverse reaction occurs. A full kit for treating anaphylactic shock should be at hand. Desensitisation may also be carried out for other antimicrobials, e.g. antituberculosis drugs.

The mechanism underlying desensitisation may involve the production by the patient of blocking antibodies that compete successfully for the allergen but whose combination with it is innocuous; or the threshold of cells to the triggering antibodies may be raised. Sometimes allergy is to an ingredient of the preparation other than the essential drug and merely changing the preparation is sufficient. Impurities are sometimes responsible and purified penicillins and insulins reduce the incidence of reactions.

Constipation Prescription

Constipation Prescription

Did you ever think feeling angry and irritable could be a symptom of constipation? A horrible fullness and pressing sharp pains against the bladders can’t help but affect your mood. Sometimes you just want everyone to leave you alone and sleep to escape the pain. It is virtually impossible to be constipated and keep a sunny disposition. Follow the steps in this guide to alleviate constipation and lead a happier healthy life.

Get My Free Ebook


Post a comment